Colorado, 2011

Hail in Colorado, August 20, 2011

August 20, 2011 · NWS BOU · 1 event in 1 county or zone

A severe thunderstorm produced large hail, up to quarter size.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOU wrote it up.

A severe thunderstorm produced large hail, up to quarter size.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Aug 20, 8:08 PM MST, 23 minutes earlier.

Area forecast discussion, Aug 20, 8:08 PM MST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
908 PM MDT SAT AUG 20 2011

.UPDATE...

&&

.AVIATION...WITH INCREASING MOISTURE FROM THE
SOUTHWEST...SCATTERED THUNDERSTORMS HAVE DEVELOPED OVER THE
SOUTHERN FOOTHILLS AND DOUGLAS COUNTY. STORMS HAVE BEEN INCHING
NORTHWARD SO HAVE ADDED SOME TEMPO TS AT APA AND ADDED SOME HIGHER
WIND GUSTS FROM THE SOUTHEAST. AT THIS TIME WILL LEAVE TS OUT OF
THE DEN AND BJC TERMINALS WITH A DOWNSLOPING FLOW THERE. WILL
CLOSELY MONITOR OVER THE NEXT FEW HOURS IF THESE STORMS DO MOVE
FURTHER NORTH.

&&

.PREV DISCUSSION... /ISSUED 546 PM MDT SAT AUG 20 2011/

UPDATE...

AVIATION...AIRMASS IS STILL CAPPED ON THE PLAINS WITH LATEST
ACARS SOUNDINGS SHOWING WEAK CAP REMAINING AROUND 650 MB. STORMS
OVER THE FOOTHILLS HAVE NOT BEEN ABLE TO SURVIVE THE HIGHER
STABILITY OVER THE PLAINS. HAVE CONTINUED TO BACK OFF ON
CONVECTION THIS EVENING AS HAVE REMOVED ALL MENTION OF TS IN THE
TERMINALS. STORMS THIS EVENING WILL LIKELY REMAIN ON THE HIGHER
TERRAIN OFF THE FOOTHILLS AND CYS AND PALMER DIVIDE RIDGE. ANY
OUTFLOW FROM THESE STORMS WILL PROBABLY BE TOO FAR TO PRODUCE ANY
SIGNIFICANT OUTFLOW WINDS. HAVE LEFT IN ISOLATED POPS IN PUBLIC
FORECAST AS STILL A CHANCE THAT STORMS OVER WYOMING AND NEBRASKA
MAY EFFECT THE FAR NORTHEAST PLAINS LATER THIS EVENING.

PREV DISCUSSION... /ISSUED 325 PM MDT SAT AUG 20 2011/

SHORT TERM...AIRMASS ACROSS MUCH OF PLAINS...INCLUDING URBAN
CORRIDOR REMAINS CAPPED...AS NOTED BY LATEST ACARS SOUNDINGS. AS A
RESULT ALL THE CONVECTION CURRENTLY RESIDES ACROSS THE MOUNTAINS AND
ALONG THE FOOTHILLS. ALSO...CURRENT LAPS SURFACE ANALYSIS INDICATING
QUITE A BIT ON CIN STILL FLOATING AROUND ALTHOUGH HAS BEEN SHOWING A
DECREASING TREND. CAPES HAVE INCREASED TO AROUND 1000 J/KG. SHORT
TERM MODELS SHOW CONVECTION MOVING ACROSS URBAN CORRIDOR BY THE
EARLY EVENING...WITH MOST OF THE ACTIVITY OVER THE MOUNTAINS SOUTH
OF INTERSTATE 70 AND ACROSS PARK AS NOTED BY THE FORECAST QPF. STILL
FEEL THERE'S A CHANCE FOR STORMS ACROSS THE URBAN CORRIDOR AND
ADJACENT PLAINS THIS EVENING...THOUGH IT MAY TAKE SOME OUTFLOW
BOUNDARY INTERACTION TO GET STORMS GOING. WILL HANG ON TO THE CHANCE
POPS THERE. HAVE LOWERED THE CHANCES FARTHER EAST AS MODELS KEEP
THINGS CAPPED THERE. CURRENT GPS IPW VALUES INCHING SLOWLY TOWARD
EIGHT TENTHS OF AN INCH...SLIGHTLY LESS THAN THIS TIME YESTERDAY.
MODELS STILL INCREASE THE PW TO AROUND AN INCH THIS EVENING... SO
THERE REMAINS A THREAT FOR BRIEF HEAVY RAIN. LOOKING LIKE THE FLOOD
THREAT HAS DECREASED A BIT...BUT WILL STILL NEED TO BE WATCHED.
ANY STORM THREAT SHOULD BE ENDED BY 06Z AS THERE DOES NOT APPEAR TO
BE ANY UPPER LEVEL SUPPORT TO KEEP THINGS GOING OVERNIGHT. BOUNDARY
LAYER WIND AND HUMIDITY PROGS SUGGEST A RETURN OF LOW CLOUDS AND FOG
TO PORTIONS OF THE PLAINS AFTER MIDNIGHT. SHOULD BE ENOUGH DRAINAGE
WINDS ALONG THE URBAN CORRIDOR TO KEEP MOST OF THIS LOW LEVEL
MOISTURE NORTH AND EAST OF DENVER. ON SUNDAY...MODELS SHOW UPPER
LEVEL RIDGE ACROSS TEXAS AND OKLAHOMA PANHANDLES WITH THE HIGHEST
PRECIPITABLE WATER VALUES OVER SOUTHEAST COLORADO. SHOULD BEGIN TO
SEE CONVECTION DEVELOPING ACROSS MOUNTAINS AND FOOTHILLS BY THE
AFTERNOON. MODELS THEN SPREAD THE CONVECTION EAST ACROSS THE PLAINS
DURING THE AFTERNOON. FORECAST SOUNDINGS SHOW THE NORTHEAST CORNER
CAPPED FOR MUCH OF THE DAY. WILL KEEP THE CHANCE POPS FOR THE
MOUNTAINS AND URBAN CORRIDOR FOR THE AFTERNOON...WITH THE SLIGHT
CHANCE FURTHER EAST. THOUGH PRECIPITABLE WATER VALUES TO BE A BIT
LOWER...STILL POTENTIAL FOR BRIEF HEAVY RAIN WHICH COULD CAUSE
LOCALIZED FLOODING.

LONG TERM...THE UPPER RIDGE IS PROGGED TO CONTINUE.  MODELS HAVE
ITS CENTER AROUND THE NORTH TEXAS PANHANDLE SUNDAY EVENING...THEN IT
MIGRATES INTO THE FOUR CORNERS AREA BY TUESDAY.  THE FLOW ALOFT FOR
THE CWA IS WESTERLY SUNDAY NIGHT AND MONDAY...THEN WEST-
NORTHWESTERLY MONDAY NIGHT THROUGH TUESDAY NIGHT.   THERE IS BENIGN
SYNOPTIC SCALE ENERGY PROGGED FOR COLORADO THROUGH THE PERIOD.  THE
BOUNDARY LAYER FLOW WILL LIKELY ADHERE TO NORMAL DIURNAL PATTERS
WITH A PRETTY WEAK GRADIENT PROGGED FOR THE CWA THROUGH THE
PERIODS.  FOR MOISTURE...THE BEST IS OVER THE WESTERN HALF OF THE
CWA SUNDAY NIGHT INTO MONDAY EVENING.  THEN IT DRIES OUT SOMEWHAT
MONDAY OVERNIGHT THROUGH TUESDAY NIGHT.  BOUNDARY LAYER DEW POINTS
ARE IN MID 40S F TO UPPER 50S F FOR THE CWA SUNDAY NIGHT THROUGH
MONDAY EVENING.  TUESDAY'S READINGS DECREASE INTO THE MID 30S F TO
MID 40S F.  PRECIPITABLE WATER VALUES ARE IN THE 0.95 TO 1.20 INCH
RANGE SUNDAY NIGHT AND 0.75 TO 1.00 INCH MONDAY.  THEY DRY OUT FOR
MONDAY NIGHT WITH A RANGE OF 0.70 TO 0.80 INCH...THEN 0.50 TO 0.75
INCH ON TUESDAY.  THERE CONTINUES TO BE A MID LEVEL STABLE LAYER
PROGGED THROUGH THE PERIOD...MORE-SO ON THE NAM.  THERE IS SOME CAPE
MAINLY PROGGED OVER THE EASTERN BORDER AREAS AND THE HIGH COUNTY
SUNDAY EVENING.  FOR LATE DAY MONDAY...THE CAPE IS BEST OVER THE
EASTERN BORDER.  THERE IS EVEN LESS CAPE AROUND LATE DAY TUESDAY
.AND ITS MAINLY OVER THE FOOTHILLS AND PALMER RIDGE.  THE QPF
FIELDS HAVE SOME MEASURABLE RAINFALL FOR SUNDAY NIGHT...THE BEST IS
ON THE GFS OVER THE MOUNTAINS.  SOME LINGERS OVER THE NORTHEAST
CORNER EARLY MONDAY MORNING.  FOR LATE DAY MONDAY...THERE IS LESS
PROGGED...AND AGAIN ITS OVER THE MOUNTAINS...AND BETTER ON THE GFS.
LATE DAY TUESDAY LOOKS SIMILAR.  SO FOR POPS...WILL GO WITH 20-40%S
FOR THE MOUNTAINS...AND 10-20%S FOR THE PLAINS.  FOR TEMPERATURES...
MONDAY'S HIGHS ARE 1-2 C WARMER THAN SUNDAY'S.  TUESDAY'S HIGHS ARE
0.5-1.5 C WARMER THAN MONDAY'S.  FOR THE LATER DAYS...WEDNESDAY
THROUGH SATURDAY...MODELS HAVE THE UPPER RIDGE CENTER OVER THE FOUR
CORNERS ON WEDNESDAY...THEN THEY MOVE A MORE ELONGATED CENTER
STRETCHED ACROSS COLORADO AND KANSAS THURSDAY THROUGH SATURDAY.  THE
FLOW ALOFT IS VERY WEAK WEDNESDAY INTO FRIDAY...THEN IT INCREASES A
BIT AND IS WEST-NORTHWESTERLY THROUGH SATURDAY.  THE MOISTURE IS
FAIR...SO WILL GO WITH 10-20% POPS LATE IN THE DAY.  TEMPERATURES
LOOK TO STAY A BIT ABOVE SEASONAL NORMALS ALL FOUR DAYS.

AVIATION...CHANCES FOR TSRA AT DIA ON THE DECREASE AS AIRMASS STILL
CAPPED ACROSS THE PLAINS. MODELS SHOW SOME STORMS ACROSS THE PALMER
DIVIDE AS WELL AS THE WESTERN SUBURBS THIS EVENING. FEEL THE TEMPO
TSRA STILL IN LINE FOR KBJC AND KAPA. VCTS LOOKS THE WAY TO GO FOR
DIA AT THIS TIME WITH A TEMPO WIND GROUP. ANY THREAT OF CONVECTION
ACROSS THE DENVER AREA SHOULD END BY 04Z. WINDS TO SHIFT TO THE
SOUTH AFTER 04Z AS THE DRAINAGE PATTERN DEVELOPS. POTENTIAL FOR LOW
CLOUDS AND FOG ACROSS THE EASTERN PLAINS AFTER 06Z SHOULD STAY NORTH
AND EAST OF DENVER. ON SUNDAY...CHANCE OF STORMS AFTER 18Z...MAINLY
WEST AND SOUTH OF DENVER. AT THIS TIME...WILL KEEP TSRA OUT OF THE
AREA TAFS.

HYDROLOGY...AIRMASS REMAINS CAPPED ACROSS MUCH OF THE AREA...WITH
SCATTERED STORMS ALONG FOOTHILLS. PRECIPITABLE WATER VALUES LOWER
THAN PREVIOUSLY EXPECTED. STILL A CHANCE FOR THE STORMS TO PRODUCE
BRIEF HEAVY RAIN. BUT STORM MOTIONS AROUND 10 KTS SHOULD LIMIT FLOOD
THREAT. WILL NEED TO WATCH FOR ANY TRAINING OF ECHOES. STORMS TO END
BY MIDNIGHT. CHANCE OF STORMS AGAIN SUNDAY AFTER 18Z...MAINLY ALONG
FOOTHILLS AND PALMER DIVIDE. PRECIPITABLE WATER VALUES FORECAST TO
BE A BIT LOWER THAT TODAY...SO THREAT OF HEAVY RAIN LOWER.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...D-L
LONG TERM....RJK
AVIATION...ENTREKIN
Hazardous weather outlook, Aug 20, 2:54 PM MST, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
354 PM MDT SAT AUG 20 2011

COZ030>051-211200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
354 PM MDT SAT AUG 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

THE THREAT FOR THUNDERSTORMS HAS DECREASED THIS AFTERNOON DUE TO
CONTINUED STABILITY IN THE LOWER LEVELS ACROSS LOWER ELEVATIONS.
THERE WILL STILL BE ISOLATED THUNDERSTORMS OVER THE MOUNTAINS AND
FOOTHILLS THIS AFTERNOON AND MAYBE A STRAY STORM OVER THE URBAN
CORRIDOR AND ADJACENT PLAINS THIS EVENING WITH MAINLY GUSTY WINDS.
MOST OF THE STORMS WILL LIKELY REMAIN ANCHORED OVER HIGHER TERRAIN
OF THE FOOTHILLS...AND PALMER DIVIDE AND CHEYENNE RIDGE THIS
EVENING.

YOU CAN EXPECT BRIEF HEAVY RAIN...SMALL HAIL AND GUSTY WINDS TO 40
MPH WITH THE STRONGER STORMS OVER THE FOOTHILLS AND RIDGES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED LATE DAY SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
SUNDAY...ESPECIALLY OVER THE MOUNTAINS AND ADJACENT PLAINS.  FOR THE
COMING WEAK...ONLY A SLIGHT CHANCE OF LATE DAY SHOWERS AND
THUNDERSTORMS ARE EXPECTED FOR THE FORECAST AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

SWE/D-L/RJK

In the hours before

Special weather statement, Aug 20, 5:40 PM MST, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
640 PM MDT SAT AUG 20 2011

COZ041-046-210130-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET
CO-
640 PM MDT SAT AUG 20 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  CENTRAL ELBERT COUNTY

AT 639 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO
AROUND 40 MPH.  THIS STORM WAS LOCATED 6 MILES NORTHWEST OF SIMLA...
OR 26 MILES WEST OF LIMON...MOVING SOUTHWEST AT 5 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO SIMLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL MAY ALSO OCCUR WITH THIS VERY SLOW MOVING STORM...
WHICH MAY FLOOD LOW-LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO
NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

&&

LAT...LON 3913 10427 3928 10426 3929 10405 3920 10400
      3912 10402
TIME...MOT...LOC 0039Z 057DEG 5KT 3919 10418

BAKER
Special weather statement, Aug 20, 6:55 PM MST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
755 PM MDT SAT AUG 20 2011

COZ042-210245-
NORTHEAST WELD COUNTY CO-
755 PM MDT SAT AUG 20 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  NORTHEASTERN WELD COUNTY

AT 755 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO
AROUND 45 MPH.  THIS STORM WAS LOCATED 15 MILES NORTHWEST OF PAWNEE
BUTTES...OR 51 MILES NORTHEAST OF GREELEY...MOVING SOUTHEAST AT 20
MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO PAWNEE
BUTTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY.
TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE
THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
IN DANGER OF BEING STRUCK BY LIGHTNING.

HEAVY RAINFALL MAY ALSO OCCUR WITH THIS STORM...WHICH MAY FLOOD
LOW-LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR
VEHICLE ON A FLOODED ROADWAY.

&&

LAT...LON 4100 10358 4083 10367 4075 10400 4087 10420
      4100 10427 4101 10418
TIME...MOT...LOC 0155Z 301DEG 17KT 4099 10413

BAKER
Special weather statement, Aug 20, 7:40 PM MST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
840 PM MDT SAT AUG 20 2011

COZ036-041-210345-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
840 PM MDT SAT AUG 20 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  WEST CENTRAL ELBERT COUNTY
  SOUTHERN DOUGLAS COUNTY

AT 838 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND
GUSTS TO AROUND 45 MPH.  THESE STRENGTHENING STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR PERRY PARK TO 5 MILES SOUTH OF
FRANKTOWN TO 2 MILES SOUTH OF ELBERT...OR ALONG A LINE EXTENDING
FROM 29 MILES NORTH OF COLORADO SPRINGS TO 31 MILES SOUTH OF DENVER
TO 27 MILES NORTHEAST OF COLORADO SPRINGS...MOVING WEST AT 10 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO DEVILS
HEAD...PERRY PARK...LARKSPUR...FRANKTOWN...ELBERT AND CASTLE ROCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL MAY ALSO OCCUR WITH THESE STORMS...WHICH MAY FLOOD
LOW-LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR
VEHICLE ON A FLOODED ROADWAY.

&&

LAT...LON 3944 10480 3936 10460 3920 10443 3913 10455
      3920 10474 3915 10503 3930 10513
TIME...MOT...LOC 0238Z 108DEG 7KT 3926 10503 3932 10478
          3920 10456

BAKER

The radar

The Cheyenne radar (KCYS), 122 km away, was scanning. The volume nearest the first event began at 03:31 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Logan

When
August 20, 8:31 PM MST
Where
Logan County, 7.22 mi NNW of Willard
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.650, -103.520

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2011Every state in 2011This day in weather historyWarnings in Colorado, August 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 339545.